My reaction to Gilenya was that I found myself feeling as though I was “living in a cloud” – I just wasn’t as sharp as felt I should be. It wasn’t easy to describe, just that I felt somehow blunted. I talked to my consultant about it and he said the only real test to see how it was affecting me would be to come off the drug for 3 months. We agreed that I would do this and report back. When I went back I was feeling so good that I said I wanted to quit the drug full time and go completely drug free. My consultant said “that’s the wrong answer, Nicholas” but gave consent. About 18 months later I was back with my tail between my legs after the worse relapse since I had started DMTs. The consultant was very kind and refrained from saying “I told you so”. Back on the drug I am still conscious of that slightly blunted feeling at times but there are no other real side effects so I’m happy to get on with it.
Going onto the Gilenya is an interesting exercise but nothing to be worried about. My heart rate is normally quite slow – I’m about 50bpm and lower at rest. The guys at hospital wired me up at 08.00, gave me the pill and monitored as I bleeped away. As it took effect my heart rate slowed to such an extend that the nurses came in, puzzled, and asked if I was an athlete. I wish! I got down to 39bpm and they weren’t going to let me go until I got to back up to 50bpm. However, the day unit was due to close for the evening at 20.00 and staying would mean I would need to be transferred to a ward overnight, so I negotiated my way out of there at 46bpm with assurances that I’d behave myself – not doing anything wild until at least the following day (the unit boss knows me well)!
I’ve been back on for a couple of years now and doing well with it.
Copyright © 2017-2020 All rights reserved.
©2020 KLEO Template a premium and multipurpose theme from Seventh Queen